MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-6529-R
Medical Device Problem Codes Failure to Sense (1559); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Error messages were generated by the analyzer prior to the complaint, suggesting the analyzer had issues.When the error occurs no results are generated by the instrument.Analyzer was performing as expected by generating those errors, however customer was not running qc according to manufacturer's instructions.Testing of the returned unit at magellan replicated error messages, and produce qc results that were out of range.No reported harm or injuries occurred as a result of this issue.Corrosion was noted on sensor pins.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing (per instrument instructions) or when too much sample is added to the test sensor.Periodic testing with blood lead qc controls is used to monitor analyzer performance.Magellan provided the customer with a new instrument, additional training, sent them notifications.No further issues of this nature have been shown for this customer.(b)(4).
 
Event or Problem Description
Customer reported both used sensor and test failed error messages when attempting to run the assay.Corrosion noted on the sensor pins.Magellan testing of returned analyzer showed qc out of range results.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7328458
Report Number1218996-2018-00003
Device Sequence Number147381
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6529-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1